ONE of the recent advances in interventional radiology has been the relatively widespread use of therapeutic embolization for occlusion of gastrointestinal (GI) tract bleeding, reduction of tumor size before surgery, and treatment of vascular anomalies. Concomitant with the application of these techniques have been new and sometimes unusual complications. We describe a patient with such a complication and review its roentgenographic appearance.
Report of a Case
A 46-year-old woman was admitted to the hospital for evaluation and treatment of a large recurrent arteriovenous malformation of her right lower extremity. She had been treated six years earlier with a below-knee amputation for control of bleeding. This was followed two years later by an above-knee amputation for recurrent hemorrhage. The patient now had further bleeding from the amputation stump.The physical findings and admitting laboratory data were entirely within normal limits, except for a 3-cm ulcerated area with surrounding granulation tissue at
Leitman BS, Mc Cauley DI, Firooznia H. Multiple Metallic Pulmonary Densities After Therapeutic Embolization. JAMA. 1982;248(17):2155–2156. doi:10.1001/jama.1982.03330170059029
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: